Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 45, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 9, 2016, 3:55 PM EDT. It took effect at Sep 10, 2016, 10:00 AM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2016, 3:55 PM EDT (19:55 UTC)
- In effect from
- Sep 10, 2016, 10:00 AM EDT
- Expired
- Sep 11, 2016, 11:00 AM EDT
- In force
- 25 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
525 WHUS73 KIWX 091955 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 PM EDT FRI SEP 9 2016 LMZ043-046-100400- /O.NEW.KIWX.SC.Y.0045.160910T1400Z-160911T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 355 PM EDT FRI SEP 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 8 AM EDT SUNDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS AND GUSTS UP TO 30 KNOTS * WAVES: 4 TO 8 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
806 WHUS73 KIWX 100203 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1003 PM EDT FRI SEP 9 2016 LMZ043-046-101015- /O.CON.KIWX.SC.Y.0045.160910T1400Z-160911T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1003 PM EDT FRI SEP 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 8 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 8 AM EDT SUNDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS AND GUSTS UP TO 30 KNOTS * WAVES: 4 TO 8 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
941 WHUS73 KIWX 101455 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1055 AM EDT SAT SEP 10 2016 LMZ043-046-102300- /O.EXT.KIWX.SC.Y.0045.000000T0000Z-160911T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1055 AM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT SUNDAY. * WINDS: WEST 15 TO 25 KNOTS VEERING NORTHWEST THIS EVENING... THEN DIMINISHING SUNDAY * WAVES: 4 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
906 WHUS73 KIWX 101950 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EDT SAT SEP 10 2016 LMZ043-046-110400- /O.CON.KIWX.SC.Y.0045.000000T0000Z-160911T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 PM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY. * WINDS: NORTHWEST WINDS TO 30 KNOTS DIMINISHING LATE TONIGHT AND SUNDAY. * WAVES: 5 TO 8 FEET TONIGHT SUBSIDING TO LESS THAN 4 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
713 WHUS73 KIWX 110154 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 954 PM EDT SAT SEP 10 2016 LMZ043-046-111000- /O.CON.KIWX.SC.Y.0045.000000T0000Z-160911T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 954 PM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY. * WINDS: NORTHWEST WINDS TO 30 KNOTS DIMINISHING LATE TONIGHT AND SUNDAY. * WAVES: 5 TO 8 FEET TONIGHT SUBSIDING TO LESS THAN 4 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
998 WHUS73 KIWX 110741 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 AM EDT SUN SEP 11 2016 LMZ043-046-111500- /O.CON.KIWX.SC.Y.0045.000000T0000Z-160911T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 341 AM EDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS: NORTHWEST WINDS 5 TO 10 KNOTS BACKING SOUTH. * WAVES: 3 TO 5 FEET SUBSIDING TO LESS THAN 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
248 WHUS73 KIWX 111451 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 AM EDT SUN SEP 11 2016 LMZ043-046-111600- /O.EXP.KIWX.SC.Y.0045.000000T0000Z-160911T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1051 AM EDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... WAVES HAVE FALLEN BELOW 4 FEET AND ARE EXPECTED TO SUBSIDE FURTHER THIS AFTERNOON. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 3:54 PM EDT, 1 minute earlier.
Area forecast discussion, Sep 9, 3:54 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Northern Indiana
354 PM EDT FRI SEP 9 2016
.SYNOPSIS...
Issued at 349 PM EDT Fri Sep 9 2016
Showers and thunderstorms are expected tonight ahead of a warm
front. Locally heavy rain is possible along with the potential for
strong to severe storms. Lows will be in the middle 60s. A cold
front will sweep across the area on Saturday with additional
chances for showers and thunderstorms...mainly along and east of
Interstate 69.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 349 PM EDT Fri Sep 9 2016
Focus of forecast on this evening with increasing concerns for at
least 1 round of widespread rain, with embedded storms both in and
on back edge of the rain. Radar currently showing returns over the
SW parts of the area struggling to reach the ground as any
moisture goes to saturation of a large EML as reflected on 12z ILX
sounding. Attention will shift more to the southwest where 2
features of interest reside. The first is the effective surface
warm front located from northeast of St Louis to across the Ohio
River. The second is the remnants of Hurricane Newton work into
the region tonight with surface low pressure developing somewhere
between Chicago and Ft Wayne. These 2 features will help bring the
following elements in 1) Tropical moisture with PWATS in excess of
2 inches resulting in efficient rain producers 2) Increase in low
level jet to 40 kts or more resulting in pockets of increased bulk
shear 3) 0- 1 km Helicity increasing to potentially 100 to 200
m2/s2. HRRR has been fairly consistent in area of rain/embedded
storms taking shape SW of the area and moving in near/just after
00z. SWOMCD just issued highlighting this threat with potential
for watch out to our SW shortly. Have adjusted pop trends faster
with cat pops across the area by late evening. Mention of heavy
rain added to grids tonight but no hydro headlines as convection
should be progressive. This doesn't eliminate any threat for brief
training/redevelopment from boundary interactions.
Everything may exit the area after 6z with potential for a lull
until the cold front approaches from the NW Saturday. At the present
time it appears that locations around and east of I-69 stand the
best chance for shower/storm redevelopment with trends increasing as
they leave the forecast area. Only minor changes for the time being
given greater focus on this evening.
&&
.LONG TERM...(Saturday Night through Friday)
Issued at 349 PM EDT Fri Sep 9 2016
Few changes to long term given potential short term weather
concerns and overall lack of sensible weather issues outside
Tuesday/Tuesday night. Longwave trough will dig into the western
states with a piece of it breaking off and heading east across the
northern Lakes to bring a chance of showers/storms. Otherwise high
pressure should dominate conditions before and after this feature
with seasonable temperatures.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 142 PM EDT Fri Sep 9 2016
Fog/stratus mixed out into sct cu deck which should persist this
aftn. Shra over ern IL expected to lift ne across nrn IN this eve
and expand/intensify as llj strengthens south of warm front
resulting in sct ts during this time. Flight conditions expected
to grdly lower to mvfr/ifr overnight as warm front moves through.
Shra should decrease in coverage in warm sector Sat morning with
increasing coverage of shra/ts early aftn as cdfnt approaches.
&&
.IWX Watches/Warnings/Advisories...
IN...Beach Hazards Statement from Saturday morning through Sunday
morning for INZ003.
MI...Beach Hazards Statement from Saturday morning through Sunday
morning for MIZ077.
OH...NONE.
LM...Small Craft Advisory from 10 AM Saturday to 8 AM EDT Sunday for
LMZ043-046.
&&
SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...JT
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Sep 9, 12:44 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1244 PM EDT FRI SEP 9 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-101645- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 1244 PM EDT FRI SEP 9 2016 /1144 AM CDT FRI SEP 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND ESPECIALLY TONIGHT. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH THE MAIN THREATS BEING LOCALLY DAMAGING WINDS AND POSSIBLY A TORNADO OR 2. AT THE PRESENT TIME THE GREATEST THREAT FOR TORNADOES LOOKS TO BE EAST OF A LOGANSPORT TO ANGOLA LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND AGAIN TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-101645- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1244 PM EDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED SATURDAY AND SATURDAY NIGHT AS WELL AS DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:12 AM EDT | Dense Fog Advisory | IWX | Allen, DeKalb, Elkhart, Fulton, LaGrange, Marshall and 5 more | 7 hr |
| Sep 9, 3:52 PM EDT | Beach Hazards Statement | IWX | 43 hr | |
| Sep 9, 7:57 PM EDT | Tornado Warning | IWX | White | 35 min |
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.